Thunderstorm Wind, Yell
- When
- July 29, 3:47 PM CST
- Where
- Yell County, 5 mi E of Centerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 35.117, -93.083
Trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 29, 2:50 PM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT TUE JUL 29 2003 SHORT TERM... BOUNDARY DROPPING SLOWLY FROM CENTRAL INTO SOUTHERN ARKANSAS. CONVECTION SETTING UP NEAR BOUNDARY IN WEST CENTRAL SECTIONS THIS AFTERNOON...AND WILL MOST LIKELY BUILD EAST/SOUTHEAST OVERNIGHT. GIVEN THIS SCENARIO...TRENDING TOWARD HIGHEST CHANCES OF RAIN IN CENTRAL/SOUTHERN SECTIONS OVERNIGHT WITH A POTENTIAL FOR HEAVY RAINFALL. LOTS OF CLOUDS/LEFTOVER CONVECTION WEDNESDAY MORNING WITH PRECIPITATION BECOMING MORE SCATTERED DURING THE AFTERNOON HOURS. CLOUDS WILL ALSO BREAK UP SOMEWHAT. LOW PRESSURE IN SOUTHERN PLAINS WILL HEAD TOWARD THE REGION...AND WILL DRAG A COLD FRONT THROUGH THE STATE WEDNESDAY NIGHT. DATA SUGGESTS THAT PRECIPITATION WILL REFIRE MAINLY IN SOUTHERN ARKANSAS WEDNESDAY NIGHT...WITH SMALLER RAIN CHANCES FARTHER NORTH. FRONT WILL EXIT THE REGION TO THE EAST THURSDAY...WITH ANY PRECIPITATION ENDING. EXTENDED... DRY WEATHER WILL CONTINUE ON FRIDAY. GFS SHOWING SHORTWAVE MOVING IN FROM THE PLAINS DURING THE DAY SATURDAY. IN COORDINATION WITH OTHER OFFICES...HAVE ADDED A CHANCE OF SHOWERS AND THUNDERSTORMS TO SATURDAY AND SATURDAY NIGHT. HAVE ALSO REDUCED TEMPERATURES SLIGHTLY FROM ONGOING FORECAST AS HIGH NOT AS AGGRESSIVE IN MOVEMENT TO THE EAST. HRO 66 84 66 87 / 40 40 20 20 LIT 72 88 72 91 / 60 60 30 30 HOT 73 89 73 91 / 50 50 30 30 PBF 73 90 73 92 / 50 50 40 40 .LZK...NONE. 58/46
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RANGE ONCE AGAIN FROM 100 TO 105 THIS AFTERNOON OVER SOUTH ARKANSAS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. A COLD FRONT OVER NORTH ARKANSAS THIS MORNING WILL MOVE VERY SLOWLY SOUTH. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER MOST SECTIONS TODAY AND TONIGHT. THE STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. THE FRONT WILL CONTINUE MOVING FROM THE CENTRAL SECTIONS TOWARD THE SOUTH ON WEDNESDAY...AND IT WILL MOVE OUT OF THE STATE BY THURSDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH THURSDAY EVENING. THE STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LEVELS. DRY WEATHER WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 PM CDT TUE JUL 29 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0218 PM 3 W JOPLIN AR WIND DAMAGE
07/29/03 MONTGOMERY TREE DOWN ON A CAMPSITE AT
TWIN CREEK RECREATION AREA.
REPORTED BY HAM RADIO
OPERATOR
28The Little Rock radar (KLZK), 81 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329628.